Aortic Root Dilation/MV regurg AND Unexplained "Angioedema"
My 35 yo husband had dx of MVP for the 1st time 7 years ago saying "follow-up on it" and of course he didn't. Then in 2007, out of nowhere has TREMENDOUS swelling of the lips (on no meds at time) and dx of "spontaneous swelling with unknown origin". After complete physical in May 09, cardio said MVP with regurg (and I'm just finding this out!) Aortic Root Dilation. Rx of Lisenopril (spelling?). On meds for 5 months, suddenly starts with crazy swelling thing (one day it's L Hand, goes down, then L forearm, down, next day L forearm, the scrotum). GP says body is rejecting the med (after 5 months??) and rx a prednizone pac. 10 days after d/c meds, swollen lips (to the point of cracking and he looked like a clown). Hubby decides it is a nut allergy since off meds 10 days. Takes Lisenopril again 1/10 (why?? Don't ask!) and severe swollen tongue (cracked & bleeding) to point of causing narrowing of esophagus & difficulty swallowing. Episode of syncope landed us in ER.
So now I find out about this aortic root dilation ("slightly dilated at 4.2cm") and the cardiologist partner says no meds necessary, just check in in 6 months. Who is right????
As far as this Angioedema, might be Drug allergy, might be nut allergy, might be Mammalian Meat Protein allergy.
Questions: 1) Am I right to understand that we really won't know anything about this dilation issue until the follow-up workup in 6 months to see if there is a change? 2) To medicate or not? 3) What is up with this Angioedema that is ALWAYS contained to the L side of the body??? 4) How do I get it through his thick skull that he HAS to lose 30#s in order to be around for our 5 and 2 year olds??????
QUOTE: "So now I find out about this aortic root dilation ("slightly dilated at 4.2cm") and the cardiologist partner says no meds necessary, just check in in 6 months. Who is right????"
An aorta root size greater than 4.0cm is considered an aneursym and if the size grows to 5.0cm and operation becomes an option to prevent a rupture. This condition should be closely watched for any growth pattern that can be rapid, and the only treatment is to lower blood pressure and avoid heavy lifting exercise. Lisinopril is medication to lower high blood pressure.
In most cases angioedema is harmless and don't leave any lasting marks, even without treatment. The most common treatment for angioedema is antihistamine medications. Serious angioedema can be life-threatening if swelling causes your throat or tongue to block your airway and leads to loss of consciousness, and that may be an explanation for the syncope and can be life threatening.
Both hives and angioedema are usually caused by an allergic reaction, to either a food or medication. In rare cases, it may be a sign of an underlying condition such as leukemia or Hodgkin's disease. In an allergic reaction, the body produces histamine, which causes blood vessels to swell. There are two basic types of angioedema. •Hereditary angioedema (HAE), a rare condition that is genetic, and •Acquired angioedema (AAE)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.